Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
194 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can Zolomist spray cause shortness of breath and increased heart rate?

Dr prescribed Zolmist to my sister for migrain. My wife is also suffering from severe migaine and she used the Zolmist nasal spray. It was working fine for my wife. Suddenly one night she was feeling bad and the feeling seems that she got a very high blood pressure, very frequent breaths, high rate of heart beat .... My wife doen not have BP, slighly overweight according to her age and height(25yrs,60kgs). Would you like to suggest something sir?
Fri, 11 Jun 2021
Report Abuse
General & Family Physician 's  Response
Hello,

In my opinion, the drug prescribed by your doctor for acute attack of migraine, is absolutely right choice. Even I prescribe the same drug for my patients with similar complaints. Zolmist is what we call as triptans. It has good action to control acute and severe attack of migraine. Generally, Zolmist is well tolerated by many patients. If at all adverse effects occurs, it's mild and transient, does not lead to long lasting effects.

If you couldn't find improvement in your symptoms.
1) DO NOT take more doses of this medication before talking to your physician
2) DO NOT use more than 10mg in a day
3) There should be a minimum gap of 2 hours between the successive spray

The most important thing is its better to discuss with your physician about your drug history. (prescription drugs, non prescription, herbal) etc because few drugs have interactions with Zolmist and can aggravate the symptoms. At the last I can say, not to worry about the present condition of your wife, it is time being, it goes off within a day or two.

Therefore, don't feel hesitated to use this medication on your sister if prescribed by doctor, as your wife had gone through few adverse effects. Certainly, both of them can start doing MEDITATION and YOGA along with the medication. because it really impacts a good role on preventing migraine attack to occur, but once it occurs ,then one needs to take medication.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Shilpa M. D., General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Nasal spray


Can Zolomist spray cause shortness of breath and increased heart rate?

Hello, In my opinion, the drug prescribed by your doctor for acute attack of migraine, is absolutely right choice. Even I prescribe the same drug for my patients with similar complaints. Zolmist is what we call as triptans. It has good action to control acute and severe attack of migraine. Generally, Zolmist is well tolerated by many patients. If at all adverse effects occurs, it s mild and transient, does not lead to long lasting effects. If you couldn t find improvement in your symptoms. 1) DO NOT take more doses of this medication before talking to your physician 2) DO NOT use more than 10mg in a day 3) There should be a minimum gap of 2 hours between the successive spray The most important thing is its better to discuss with your physician about your drug history. (prescription drugs, non prescription, herbal) etc because few drugs have interactions with Zolmist and can aggravate the symptoms. At the last I can say, not to worry about the present condition of your wife, it is time being, it goes off within a day or two. Therefore, don t feel hesitated to use this medication on your sister if prescribed by doctor, as your wife had gone through few adverse effects. Certainly, both of them can start doing MEDITATION and YOGA along with the medication. because it really impacts a good role on preventing migraine attack to occur, but once it occurs ,then one needs to take medication. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Shilpa M. D., General & Family Physician